Alert archive / Michigan / Gale Warnings in 2010

Gale Warning 5, NWS Gaylord, MI

April 7, 2010

NWS Gaylord, MI issued this gale warning at Apr 7, 2010, 3:55 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2010, 3:55 PM EDT (19:55 UTC)
Expired
Apr 8, 2010, 4:22 AM EDT
In force
12 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WHUS73 KAPX 071955
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT WED APR 7 2010

...GALE WARNING IN EFFECT UNTIL 11 AM EDT THURSDAY...

.A LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT LAKES TONIGHT AND
THURSDAY. THIS WILL INCREASING WINDS SIGNIFICANTLY OVER THE
NEARSHORE WATERS OF LAKE HURON.

LHZ348-349-080400-
/O.NEW.KAPX.GL.W.0005.100407T1955Z-100408T1500Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
355 PM EDT WED APR 7 2010

...GALE WARNING IN EFFECT UNTIL 11 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ345>347-LMZ323-341-342-344>346-080400-
/O.NEW.KAPX.SC.Y.0130.100407T1955Z-100408T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 PM EDT WED APR 7 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THURSDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-080400-
/O.NEW.KAPX.SC.Y.0130.100407T1955Z-100408T1500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
355 PM EDT WED APR 7 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JH
2 follow-up statements
264 
WHUS73 KAPX 080204
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 PM EDT WED APR 7 2010

.A LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT LAKES TONIGHT AND
THURSDAY. THIS WILL INCREASING WINDS SIGNIFICANTLY OVER THE
NEARSHORE WATERS OF LAKE HURON.

LHZ348-349-081000-
/O.CON.KAPX.GL.W.0005.000000T0000Z-100408T1500Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1004 PM EDT WED APR 7 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345>347-LMZ323-341-342-344>346-081000-
/O.CON.KAPX.SC.Y.0130.000000T0000Z-100408T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1004 PM EDT WED APR 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-081000-
/O.CON.KAPX.SC.Y.0130.000000T0000Z-100408T1500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1004 PM EDT WED APR 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
THURSDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

JZ
870 
WHUS73 KAPX 080822
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EDT THU APR 8 2010

LHZ348-349-081630-
/O.CAN.KAPX.GL.W.0005.000000T0000Z-100408T1500Z/
/O.EXB.KAPX.SC.Y.0130.000000T0000Z-100409T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
422 AM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345>347-LMZ323-341-342-344>346-LSZ321-322-081630-
/O.EXT.KAPX.SC.Y.0130.000000T0000Z-100409T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
422 AM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 7, 3:53 PM EDT, 2 minutes earlier.

Area forecast discussion, Apr 7, 3:53 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EDT WED APR 7 2010

.SYNOPSIS.../ISSUED AT 350 PM/

A NEARLY STATIONARY FRONT WILL REMAIN PARKED ACROSS FAR SOUTHEAST
LOWER MICHIGAN THROUGH TONIGHT...WITH DEVELOPING LOW PRESSURE
TRACKING ALONG THIS FRONT TO A POSITION NEAR DETROIT BY SUNRISE
THURSDAY. STRENGTHENING NORTHEASTERLY FLOW NORTH OF THE FRONT WILL
DRAW INCREASINGLY COLDER AIR INTO THE REGION TONIGHT AND INTO
THURSDAY...ALL WHILE ANOTHER ROUND OF PRECIPITATION OVERSPREADS THE
AREA. THIS WILL SET THE STAGE FOR POTENTIALLY SEVERAL INCHES OF WET
SNOW BY THURSDAY EVENING.

CLOUDY AND COOL CONDITIONS WILL HOLD ON THROUGH FRIDAY...ALONG WITH
PERHAPS A FEW LINGERING SNOW SHOWERS...BEFORE SUNSHINE RETURNS INTO
THE WEEKEND ALONG WITH GRADUALLY WARMING TEMPERATURES. MUCH WARMER
AND DRIER WEATHER WILL BUILD BACK OVER THE REGION INTO MUCH OF NEXT
WEEK AS HIGH PRESSURE AGAIN ADVANCES INTO THE AREA.

&&

.SHORT TERM.../ISSUED AT 350 PM/...TONIGHT

...ADVISORY CRITERIA SNOWFALL EVENT EXPECTED FROM NW LOWER INTO THE
STRAITS REGION BEGINNING AFTER MIDNIGHT...

WITH THE LATEST OBS/SATELLITE/MODEL DATA ASSESSED...BELIEVE WE HAVE
THE BEST POSSIBLE FCST AVAILABLE. AS ALWAYS...THINGS CAN CHANGE AND
THERE ALWAYS TENDS TO BE A "SURPRISE" (HIGH OR LOW) IN THIS HIGHLY
NON-LINEAR SCIENCE. OUR IMPRESSION THO YIELDS MODERATE CONFIDENCE AS
CYCLONE IS STABLE AND NOT FCST TO STRENGTHEN SIGNIFICANTLY.

WE BUILT A LITTLE FLEXIBILITY INTO THE FCST TO ALLOW FOR ANY
POSSIBLE NWWD TREND IN FUTURE TRACK FCSTS.

INTERESTING SCENARIO UNFOLDING AS POSITIVE TILT UPR TROF OVR THE
PLAINS GETS PINCHED BTWN SUBTROPICAL HIGH OVR THE ATLANTIC AND
HIGH-AMPLITUDE RIDGE ADVANCING THRU THE ROCKIES. DECREASING
WAVELENGTH SHARPENS THE TROF. MAIN SFC CYCLONE /CURRENTLY OVR IL/
WILL LIFT ALONG THE FRONT THRU IL-IN TO NEAR PORT HURON BY 12Z. THIS
IS IN GOOD AGREEMENT WITHIN ENVELOPE OF 09Z/SREF TRACK GUIDANCE.

POTENT VORT MAX /REMNANTS OF YESTERDAY'S CENTRAL PLNS UPR LOW/ WILL
BE THE MAIN PLAYER...TRACKING FROM KS INTO THE SPI AREA BY 06Z/THU
AND TO BEH BY 12Z. STRONG PULSE OF QG FORCING BUT CLOSE PROXIMITY OF
VORT MAX SUGGESTS DRY SLOT COMPLICATIONS TOWARD DAYBREAK.

IF THIS OCCURS AS PRESENTLY EXPECTED...BELIEVE WE'RE LOOKING AT
ADVISORY MATERIAL SNOWFALL /SEE LT SECTION BELOW FOR THE DETAILS/.

INITIAL PCPN IS INDUCED FROM WAA 8PM-2AM. IT BEGINS AS PATCHY LIGHT
RAIN OVR NRN LOWER THIS EVENING. TRANSITION TO SNOW WILL OCCUR FROM
NW-SE AS CAA STRENGTHENS WITH APPROACH OF THE CYCLONE...TOWARD
MIDNIGHT. COMMAHEAD PROCESSES BECOMING DOMINANT 2AM-8AM W/ STRONG
FGEN SIGNAL. HEAVIEST PCPN RATES WILL OCCUR IN THIS TIMEFRAME WITH
MAX UVM IN AND BELOW DGZ. BY DAWN...DRY SLOT WILL HV LARGELY ENDED
THE SIGNIFICANT PCPN S AND E OF GLR /GAYLORD/. KEPT SAGINAW BAY AREA
ALL RAIN AS PCPN WILL LARGELY BE OVER BY THE TIME IT GETS COLD ENUF.

QPF: 09Z/SREF PAINTS AT LEAST 0.1 OVR MUCH OF NRN LOWER W/ A MAX
NEARING 0.25 NEAR MBL /MANISTEE/. THIS IS SIMILAR TO HPC GUIDANCE
WHICH WAS USED W/ SOME UPWARD ADJUSTMENTS E OF I-75. LIKED HPC IDEA
OF MORE QPF IN ERN UPR...MORE THAN MOST MODELS OFFERED. CUT FCST
SNOW RATIO'S BASED ON A DEEP THERMAL LAYER AROUND -5C. GENERALLY
THINKING AROUND 8:1 NEAR THE RAIN-SNOW LINE WITH NOT MUCH HIGHER
THAN A MAX OF 11:1 ON NW FRINGE OF PCPN SHIELD.

SNOWFALL: QPF AND LOW SNOW RATIO'S YIELDS 1-2" OVR NW LOWER INTO THE
STRAITS BY DAYBREAK.

TEMPS ARE THE COLDER NAM 2M WITH SOME UPWARD ADJUSTMENTS IN THE
SAGINAW BAY REGION AFTER MIDNIGHT.

WHERE CAN THIS FCST BREAK DOWN?

1) WATCH TRACK OF THE VORT MAX. PRESENT DEF ZONE IS NARROW! IF VORT
ENDS OF A LITTLE FURTHER NW...OUR AXIS OF HEAVIEST SNOW WILL
TRANSFER MORE INTO THE ERN U.P. WITH LESS ACCUM'S OVR MUCH OF NRN
LWR.

2) FGEN IS FCST TO BE STRONG IN PRESENT OF -EPV. H7 CIRCULATION
CLOSES OFF WHICH COULD ENHANCE RISK OF CONVECTIVE BAND. IF THIS
OCCURS...OUR FCST SNOWFALL COULD BE TOO LOW. THERE IS A LOW
PROBABILITY FOR LOW-END WARNING CRITERIA AMOUNTS.

3) OUR QPF/SNOWFALL MAY NEED TO BE LOWERED OVR THE ERN U.P.

JH

&&

.LONG TERM.../ISSUED AT 350 PM/...THURSDAY AND BEYOND

FIRST OF ALL...NORTHERN MICHIGANDERS...BEFORE WE GET INTO THE "MEAT"
OF THE DISCUSSION...LETS ALL TAKE A NICE DEEP BREATH AND REMEMBER...
DESPITE THE RECORD SETTING WARM AND DRY CONDITIONS SINCE MARCH
1ST...THIS IS STILL NORTHERN MICHIGAN AND IT IS ONLY EARLY APRIL.
OK...I VENTURE TO GUESS MOST PEOPLE UNDERSTAND WHAT IS TO COME...THE
SEVERELY LACKING THIS WINTER..SNOW! WATER VAPOR...OVERLAID WITH
REGIONAL SURFACE OBSERVATIONS AND MODEL DERIVED MID LEVEL MASS
FIELDS TELLS THE TALE...WITH CLOSED SOUTHERN STREAM MID LEVEL LOW
PRESSURE MOVING STEADILY EAST ACROSS KANSAS...WHILE COMPACT VORT
LOBE DROPS DUE SOUTH INTO NORTHERN MINNESOTA. QUASI-STATIONARY
FRONTAL SYSTEM THAT HAS BROUGHT MUCH NEEDED RAINS TO THE NORTH WOODS
THE PAST COUPLE DAYS HAS SLOWLY SAGGED SOUTH...NOW EXTENDING ACROSS
CENTRAL ILLINOIS INTO SOUTHEAST LOWER MICHIGAN. MAIN SURFACE PLAYER
TO TOMORROWS IMPENDING SNOWS ALREADY TAKING SHAPE ALONG THIS
FRONT..WITH 1002MB SURFACE LOW OVER WEST CENTRAL ILLINOIS (FORMING
IN RESPONSE TO APPROACHING KANSAS WAVE). PRIMARY FORECAST CHALLENGE
CENTER ON THE COMPLEX INTERACTION OF THE ABOVE...WITH EVENTUAL
MERGER OF MID LEVEL ENERGIES TO OUR WEST DRIVING STEADILY DEEPENING
LOW PRESSURE NORTHEAST INTO THE EASTERN LAKES ON THURSDAY.
COMBINATION OF THIS AND COLD...DRY AIR DROPPING SOUTH OUT OF CANADA
SETTING THE STAGE FOR OUR FIRST WIDESPREAD ACCUMULATING SNOW
SINCE...I DON'T KNOW...SAY MID DECEMBER! FORECAST CONCERNS CENTER ON
SUCH...SPECIFICALLY HEADLINE DECISIONS (GOTTA DUST OFF THE OLD PLAY
BOOK FOR THAT ONE) AND SNOW AMOUNTS/TIMING.

THURSDAY...AH...THE JOYS OF FORECASTING SPRING SNOWSTORMS! ALL 12Z
GUIDANCE NOW ONBOARD WITH WHAT WAS FIRST ADVERTISED WITH YESTERDAYS
12 NAM-WRF (KUDOS TO THE NAM)...THAT IS FOR MUCH MORE INTERACTION
BETWEEN UPSTREAM MID LEVEL ENERGIES AND A SUBSEQUENT DEEPER AND
FURTHER NORTHWEST SURFACE LOW PASSAGE INTO THE EASTERN LAKES.
DEFORMATION/FGEN DRIVEN PRECIPITATION SHIELD EXPECTED TO BE ONGOING
ACROSS MOST OF NORTHERN MICHIGAN BY MORNING...STEADILY PIVOTING OFF
TO THE NORTHEAST AS SHORTWAVE MERGER BECOMES COMPLETE...WITH
DEEPENING MID LEVEL LOW PRESSURE CUTTING RIGHT ACROSS NORTHERN
MICHIGAN DURING THE AFTERNOON...WHILE INTENSIFYING SURFACE RESPONSE
DRIVES LOW PRESSURE TO VICINITY GEORGIAN BAY BY EVENING. SOUNDS NICE
AND EASY...BUT STILL A MYRIAD OF CONCERNS TO DEAL WITH. FIRST...
SIMPLE MAGNITUDE OF DEEPENING MID LEVEL SYSTEM AND COLD AIR DROPPING
ON BACKSIDE OF THE SURFACE LOW SUGGESTS MOST PRECIPITATION NORTHWEST
OF A CADILLAC TO ALPENA LINE SHOULD BE OF THE WHITE VARIETY. AREAS
SOUTHEAST OF HERE WILL PROBABLY START THE DAY AS A RAIN/SNOW MIXTURE
OR JUST PLAIN RAIN AS COLD AIR REMAINS SOMEWHAT DELAYED TO PUSH INTO
THIS REGION. BY AFTERNOON...ALL AREAS SHOULD SEE SNOW...ALTHOUGH DRY
SLOT PUSHING NORTH SHOULD SCATTER THE ACTIVITY OUT SOUTH OF THE M-32
CORRIDOR...LEAVING JUST SOME LIGHT SNOW SHOWERS. ANOTHER CONCERN IS
PRECIPITATION RATES. MOST SYSTEMS OF THIS NATURE TEND TO HAVE
ALREADY REACHED THEIR MAX INTENSITY TO OUR SOUTHWEST. HOWEVER...THIS
SYSTEM WILL BE INTENSIFYING DIRECTLY OVERHEAD...WHICH IS QUITE
CONDUCIVE TO HEAVY PRECIPITATION RATES AS EVERYTHING KINDA "GELS"
TOGETHER. THIS IS A LEAST PARTIALLY ADVERTISED IN GFS CROSS
SECTIONAL ANALYSIS WHICH SHOWS DECENT FGEN RESPONSE OVERLAID BY
STRONG AREA OF LOW TO NEGATIVE EPV VALUES AND NEGATIVE THETA-E LAPSE
RATES...ALL WITHING BURGEONING DEFORMATION FIELD. NOW...ON TO THE
NEGATIVES. VARIOUS MODEL AND BUFR SOUNDINGS SHOW BEST OMEGA
REMAINING WELL BELOW THE FAVORED DGZ (TYPICAL EVENT IN THESE
SPRINGTIME STORMS). IN ADDITION...TEMPERATURES WILL REMAIN AWFULLY
MARGINAL...WITH MORNING READINGS IN THE LOWER 30S WHERE SNOW IS
OCCURRING. THUS...LOW SNOW-TO LIQUID RATIOS (ON THE ORDER OF 8/12 TO
1) WILL AT LEAST PARTIALLY OFFSET THE GROWING POSSIBILITY OF HEAVY
PRECIPITATION RATES UNDER SLANTWISE/UPRIGHT CONVECTIVE POTENTIAL.
THROWING THIS ALL INTO A MAGIC BLENDER YIELDS AN ADDITIONAL 2 TO 4
INCHES OF SNOW ACROSS NORTHWEST LOWER MICHIGAN AND AREAS ALONG AND
EAST OF I-75 IN EASTERN UPPER...WITH AMOUNTS QUICKLY TAPERING OFF
TOWARDS SAGINAW BAY (PERHAPS JUST A TRACE NEAR THE BAY ITSELF)...AND
SLIGHTLY LESS AMOUNTS ACROSS WESTERN CHIPPEWA AND MACKINAC COUNTIES
WHERE FORCING LOOKS TO BE THE WEAKEST. THIS...ON TOP OF THE ONE TO
TWO INCHES TONIGHT...NECESSITATES THE NEED FOR A WINTER WEATHER
ADVISORY FOR AREAS ALONG AND NORTHEAST OF SAID CADILLAC TO ALPENA
LINE...INCLUDING EASTERN UPPER MICHIGAN...FROM LATER TONIGHT THROUGH
EARLY THURSDAY AFTERNOON...WITH STORM TOTALS ON THE ORDER OF 2 TO 6
INCHES. PER THE USUAL FOR SPRING...EXPECT THE HIGHEST TOTALS IN THE
HIGHLANDS OF NORTH CENTRAL MICHIGAN...WITH THE LEAST AMOUNTS ACROSS
THE SOUTH HALF OF THE ADVISORY AREA AND ACROSS WESTERN PARTS OF
EASTERN UPPER MICHIGAN. OF COURSE...GIVEN SUCH A DYNAMIC AND
EVOLVING SCENARIO...FULLY EXPECT ADDITIONAL SURPRISES AS THIS EVENT
UNFOLDS! AS ONE CAN IMAGINE...TEMPERATURES WILL BE ON THE COLD SIDE
TOMORROW...WITH READINGS REMAINING STEADY IN THE LOW TO MID 30S.

THURSDAY NIGHT AND FRIDAY...LINGERING LIGHT SNOW SHOWERS ARE
EXPECTED ACROSS MOST OF THE AREA AS MOISTURE WRAPS AROUND DEPARTING
LOW PRESSURE. HARD TO BELIEVE...BUT GROWING EVIDENCE OF NORTHWEST
FLOW LAKE INDUCED SNOW POTENTIAL THURSDAY NIGHT AS DEEP MOISTURE
REMAINS PRESENT AND 850MB TEMPERATURES APPROACH -10C. JUST PLACED
NORTHERN LAKE MICHIGAN BUOY CONFIRMS +3C WATER TEMPERATURE...SETTING
UP MARGINAL OVER-WATER INSTABILITY AS DELTA T/S APPROACH 13C. WHILE
BY NO MEANS IDEAL...SOUNDINGS SHOW INVERSION LEVELS UP NEAR 800MB
WITH MOISTURE EXTENDING UP THROUGH -10C. GIVEN SIGNATURE...FELT
COMPELLED TO INCREASE SNOW SHOWER WORDING TO LIKELY ACROSS FAVORED
NORTHWEST FLOW AREAS OF NORTHWEST LOWER MICHIGAN..WITH SOME MINOR
ACCUMULATIONS (AN INCH OR SO). WINDS LOOK TO REMAIN A TOUCH TOO
NORTHERLY TO AFFECT THE EASTERN UPPER SNOWBELTS. IT WILL BE A COLD
ONE...WITH LOWS IN THE 20S THURSDAY NIGHT FOLLOWED BY HIGHS
STRUGGLING TO REACH THE UPPER 30S TO LOWER 40S ON FRIDAY.

REST OF THE FORECAST (FRIDAY NIGHT THROUGH WEDNESDAY)...AS ONE CAN
IMAGINE...NOT A WHOLE LOT OF TIME PERUSE LATEST GUIDANCE FOR THIS
PERIOD. QUICK PEEK STILL SUGGESTS COLD SHOT WILL BE SHORT-LIVED AS
MID LEVEL HEIGHTS QUICKLY REBOUND IN RESPONSE TO ADDITIONAL ENERGY
CARVING OUT WESTERN NOAM TROUGHING. STILL SOME CONCERN WITH WARM
FRONT DEVELOPMENT ACROSS THE LAKES...BUT WILL MAINTAIN DRY
CONDITIONS THROUGHOUT GIVEN MUCH UNCERTAINTY. TEMPERATURES REBOUND
NICELY...WITH HIGHS BACK INTO THE 50S BY SATURDAY...WITH CONTINUED
WARMING INTO THE 60S BY EARLY NEXT WEEK.

MSB

&&

.MARINE.../ISSUED AT 350 PM/

DECREASING OVER-WATER STABILITY AND TIGHTENING PRESSURE
GRADIENT AHEAD OF STRENGTHENING SOUTHERN LAKES LOW PRESSURE WILL
RESULT IN LOW END GALE NORTHEAST WIND GUSTS OVER THE SOUTH 2
NEARSHORE ZONES OF NORTHERN LAKE HURON...WITH SCA CONDITIONS
ELSEWHERE...TONIGHT INTO THURSDAY MORNING. SCA CONDITIONS WILL
PERSIST THROUGH THURSDAY AS LOW PRESSURE CONTINUES TO ORGANIZE OVER
THE EASTERN LAKES. WILL HAVE TO CLOSELY WATCH FOR GALE EXTENSIONS ON
LAKE HURON.

MSB

&&

.AVIATION.../ISSUED AT 123 AM/...VALID FOR 06Z TAFS

GRADUALLY IMPROVING CONDITIONS EXPECTED DURING THE MORNING.
HOWEVER...EARLY ON...SLUDGY CONDITIONS WILL CONTINUE NORTH OF A WARM
FRONT AND WEAK AREA OF LOW PRESSURE DOWNSTATE. APN/TVC WILL DEAL
WITH MVFR TO IFR CONDITIONS EARLY THIS MORNING...PLN MVFR TO VFR.
IMPROVEMENT WILL OCCUR FROM NORTH TO SOUTH DURING THE MORNING...AND
ALL SITES WILL BE VFR BY MIDDAY. HOWEVER...ANOTHER WX SYSTEM AND
MUCH COLDER WILL ENTER THE REGION LATE TODAY INTO TONIGHT. HAVE
INTRODUCED A RAIN/SNOW MIX AT TVC/APN BY LATE EVENING...WITH
WORSENING CONDITIONS EXPECTED AT ALL TAF SITES AS WE HEAD INTO
THURSDAY.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 2 AM TO 2 PM EDT THURSDAY FOR
     MIZ008-015>028-031>033.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THURSDAY FOR LMZ323-341-342-
     344>346.
LH...GALE WARNING UNTIL 11 AM EDT THURSDAY FOR LHZ348-349.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT THURSDAY FOR LHZ345>347.
LS...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Apr 7, 4:22 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EDT WED APR 7 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
081130-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
422 AM EDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW IS LIKELY ACROSS MUCH OF NORTHERN MICHIGAN LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL CONTINUE ON THURSDAY ACROSS NORTHERN MICHIGAN...AND
GRADUALLY COME TO AN END THURSDAY EVENING. SEVERAL INCHES OF
SNOWFALL IS POSSIBLE.

THE SNOW IS DUE IN PART...TO MUCH COLDER AIR SURGING BACK INTO
NORTHERN MICHIGAN THURSDAY THROUGH FRIDAY. THIS COLD AIR WILL ALSO
RESULT IN WIDESPREAD SUB-FREEZING TEMPERATURES BOTH THURSDAY
NIGHT AND FRIDAY NIGHT. ACTION SHOULD BE TAKEN TO PROTECT ANY
SENSITIVE VEGETATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:48 PM EDTWinter Weather AdvisoryAPXAlpena, Antrim, Benzie, Cheboygan, Crawford, Emmet and 9 more24 hr
Apr 7, 3:55 PM EDTSmall Craft AdvisoryAPX55 hr

Nearby

Gale Warnings in Michigan, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.